Hail, Marion
- When
- March 12, 11:30 AM CST
- Where
- Marion County, 5 mi W of Hannibal
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.700, -91.483
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 12, 6:46 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CST SUN MAR 12 2006
.DISCUSSION...
...HIGH RISK FOR A SEVERE THUNDERSTORM OUTBREAK TODAY WITH VERY
LARGE HAIL DAMAGING WINDS AND A POTENTIAL FOR STRONG AND LONG-TRACK
TORNADOES OVER THE ENTIRE AREA...
TODAY IS ONE OF THOSE DAYS OF DAYS WE ALL DREAD. CONDITIONS ARE
GOING TO BE RIPE FOR A POTENTIALLY DISASTEROUS DAY OF WEATHER
FOR THE ENTIRE FORECAST AREA OF MISSOURI AND ILLINOIS.
THE STORM PREDICTION CENTER HAS ISSUED A PUBLIC WEATHER OUTLOOK
HEADLINING THE SPECIFICS OF THE VOLATILITY OF THE WEATHER TODAY
AND TONIGHT. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL
APPROACH THE BISTATE AREA FROM THE WEST. STRONG PRESSURE FALLS
HAVE ALREADY BEGUN OVER CENTRAL KANSAS AND NEBRASKA. A TEMPORARY
SURGE OF COOLER AIR HAS DROPPED TO A POINT FROM CHICAGO TO 50 MILES
SOUTH OF ST LOUIS TO SPRINGFIELD BUT IT WILL STOP AND RETURN
BACK TO THE NORTH AS A WARM FRONT. THE AIR IS EXTREMELY UNSTABLE
AND WARM HUMID AIR WILL RETURN NORTH ACROSS THE BISTATE AREA
WITH EXPLOSIVE THUNDERSTORM DEVELOPMENT FORECAST TO BEGIN BY
MIDDAY.
EVERY EMERGENCY MANAGER...EVERY SPOTTER...EVERY MEDIA SOURCE
THAT HAS WEATHER COVERAGE...AND EVERY PERSON SHOULD MAKE WEATHER
THE TOP PRIORITY. LAW ENFORCEMENT PERSONNEL SHOULD PLAN TO HAVE
EXTRA PEOPLE ON TAP TO HANDLE EMERGENCY SITUATIONS. SEVERE
THUNDERSTORMS WITH DAMAGING LARGE HAIL...STRONG WINDS...AND STRONG
LONG-TRACK AND POTENTIALLY DEADLY TORNADOES ARE LIKELY TODAY AND
TONIGHT.
STORMS THAT FORM COULD BECOME TORNADIC IN A MATTER OF MINUTES.
PREPAREDNESS ACTIVITIES SHOULD START NOW.
PEDIGO
&&
.AVIATION...
FOR THE 12Z TAFS...
WARM FRONT CURRENTLY LOCATED ALONG MISSOURI AND ARKANSAS BORDER
IS EXPECTED TO LIFT NORTH THIS MORNING ACROSS TAF SITES. WINDS
WILL BECOME SOUTHERLY AND GUSTY IN WAKE OF FRONT. IFR/MVFR
CEILINGS ACROSS EASTERN MISSOURI AND ILLINOIS SHOULD IMPROVE WITH
FROPA THIS MORNING...OTHERWISE THUNDERSTORMS EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AS COLD FRONT/DRY
LINE MOVES ACROSS REGION.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IRON-JEFFERSON-
MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 613 AM CST SUN MAR 12 2006 ILZ069-070-074-079-101-102-MOZ065-073>075-084-085-099-131200- CLINTON IL-IRON-JEFFERSON-MADISON-MARION IL-MONROE IL-RANDOLPH IL- REYNOLDS-ST. CLAIR IL-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON- WASHINGTON IL- 613 AM CST SUN MAR 12 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 68 IN EFFECT UNTIL 8 AM CST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK TODAY WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-131200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- WARREN- 613 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK TODAY WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. MOZ072-131200- CRAWFORD- 613 AM CST SUN MAR 12 2006 ...TORNADO WATCH 68 IN EFFECT UNTIL 8 AM CST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK TODAY WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. ILZ064-065-131200- BOND IL-FAYETTE IL- 613 AM CST SUN MAR 12 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK TODAY WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED THROUGH SUNDAY NIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD SPARTA 38.15N 89.72W
03/12/2006 RANDOLPH IL CO-OP OBSERVER
24 HOUR RAINFALL 3.36
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL OLD MINES 38.02N 90.77W
03/11/2006 M2.75 INCH WASHINGTON MO CO-OP OBSERVER
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL NEW LONDON 39.58N 91.40W
03/11/2006 E0.88 INCH RALLS MO CO-OP OBSERVER
HAIL COVERED THE GROUND.
&&
KSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1102 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO HOLLIDAY 39.49N 92.13W
03/12/2006 MONROE MO LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BETWEEN HIGHWAY 24 AND
ROUTE J.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL HOLLIDAY 39.49N 92.13W
03/12/2006 M1.00 INCH MONROE MO TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 50 MPH.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 5 ESE SHELBINA 39.66N 91.95W
03/12/2006 M0.75 INCH SHELBY MO TRAINED SPOTTER
HAIL COVERS THE GROUND
&&
TILLYThe St Louis radar (KLSX), 131 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495093, 5495094, 5495095.